Alert archive / Nevada / Areal Flood Warnings in 2012
Areal Flood Warning 2, NWS Reno, NV
NWS Reno, NV issued this areal flood warning at Dec 2, 2012, 8:19 AM PST for Douglas County, Storey County, Washoe County, Nevada. It was in force for 6 hr. 14 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Dec 2, 2012, 8:19 AM PST (16:19 UTC)
- Expired
- Dec 2, 2012, 2:35 PM PST
- In force
- 6 hr
- Issued by
- NWS Reno, NV
- Area
- Storm-based polygon
- Flood severity
- None
Counties Douglas County, NV, Storey County, NV, Washoe County, NV
The radar
The Reno radar (KRGX), 55 km from the middle of the area, began a volume at 16:20 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Dec 2, 9:41 AM PST | HEAVY RAIN 0.7 | 8 Sse Reno, NV | 24 HOUR TOTAL. |
| Dec 2, 9:49 AM PST | FLOOD | Washoe City, NV | EASTLAKE BLVD PARTIALLY FLOODED NEAR FIRE STATION. |
| Dec 2, 9:55 AM PST | HEAVY RAIN 0.4 | 5 E Gardnerville, NV | 0.40 INCHES FROM 645AM TO 945AM. WIND GUST OF 51 MPH REPORTED AT 914AM. NO WIND DAMAGE REPORTED. |
| Dec 2, 10:10 AM PST | HEAVY RAIN 0.73 | 6 Wsw Reno, NV | 24 HOUR TOTAL. |
| Dec 2, 10:10 AM PST | HEAVY RAIN 0.78 | 1 N Cold Springs Valley, NV | MEASURED FROM 12/1 AT 10PM TO 12/2 AT 830AM. |
| Dec 2, 10:10 AM PST | HEAVY RAIN 1.5 | 6 Sw Gardnerville, NV | MEASURED FROM MIDNIGHT TIL 10AM WITH 0.30 INCHES PAST HOUR. STANDING WATER IN PASTURES. |
| Dec 2, 11:10 AM PST | HEAVY RAIN 0.75 | 3 Nnw Virginia City, NV | RAINFALL TOTAL SINCE EARLY MORNING. JUST CHANGED TO SNOW WITH 1/2 INCH ON GROUND AT GEIGER GRADE SUMMIT. ELEVATION 6750 FT. |
| Dec 2, 11:30 AM PST | HEAVY RAIN 1.16 | 2 Sse Carson City, NV | TOTAL FOR TODAY...WITH 2.15 INCHES SINCE FRIDAY. |
| Dec 2, 11:38 AM PST | FLOOD | Reno, NV | TRUCKEE RIVER OVERFLOWING BANKS UP TO SIDEWALK NEAR KUENZLIE TUNNEL NEAR KIETZKE LANE. |
| Dec 2, 11:44 AM PST | HEAVY RAIN 0.65 | 1 Ne Carson City, NV | SINCE 7 AM THIS MORNING |
| Dec 2, 12:00 PM PST | HEAVY RAIN 1.57 | Cold Springs Valley, NV | 12 HOUR TOTAL FROM MIDNIGHT TO 12PM. |
| Dec 2, 12:20 PM PST | HEAVY RAIN 1.21 | 3 Nne Minden, NV | 24 HOUR TOTAL. ESTIMATED WIND GUST AT 95 MPH WITH NO DAMAGE REPORTED. STANDING WATER IN PASTURES. |
| Dec 2, 12:43 PM PST | FLOOD | 8 N Spanish Springs, NV | FLOODING REPORTED ON WHISKEY SPRINGS ROAD IN PALOMINO VALLEY. |
| Dec 2, 2:30 PM PST | HEAVY RAIN 1.28 | 2 S Carson City, NV | TOTAL RAIN SINCE LAST NIGHT AT 4720 FT. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
The nearest sounding before it
Reno, NV (KREV), launched 12:00Z, 4.3 hours before the alert went out and 132 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1424 m above ground
- 0-6 km bulk shear
- 45 kt
- 0-1 km storm-relative helicity
- 121 m²/s²
- 0-3 km storm-relative helicity
- 216 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
037
WGUS45 KREV 021619
FLWREV
BULLETIN - EAS ACTIVATION REQUESTED
FLOOD WARNING
NATIONAL WEATHER SERVICE RENO NV
819 AM PST SUN DEC 2 2012
NVC005-029-031-510-030215-
/O.NEW.KREV.FA.W.0002.121202T1619Z-121203T0215Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
STOREY NV-DOUGLAS NV-WASHOE NV-CARSON CITY NV-
819 AM PST SUN DEC 2 2012
THE NATIONAL WEATHER SERVICE IN RENO HAS ISSUED A
* FLOOD WARNING FOR URBAN AREAS AND SMALL STREAMS IN...
CARSON CITY IN WESTERN NEVADA...
THIS INCLUDES THE CITY OF CARSON CITY...
WESTERN DOUGLAS COUNTY IN WESTERN NEVADA...
THIS INCLUDES THE CITY OF GARDNERVILLE...
WESTERN STOREY COUNTY IN WESTERN NEVADA...
THIS INCLUDES THE CITY OF VIRGINIA CITY...
SOUTHWESTERN WASHOE COUNTY IN WESTERN NEVADA...
THIS INCLUDES THE CITIES OF...RENO...INCLINE VILLAGE...
* UNTIL 615 PM PST SUNDAY
* AT 815 AM PST...AN AREA OF HEAVY RAIN IS MOVING INTO FAR
WESTERN NEVADA. HEAVY RAIN WILL CONTINUE INTO THIS AFTERNOON...
AND PRODUCE RAINFALL TOTALS NEAR 3 INCHES IN THE FOOTHILLS WITH
1 TO 2 INCHES ON VALLEY FLOORS THROUGH THIS AFTERNOON.
* RAPID RISES ARE OCCURRING ON CREEKS AND STREAMS...INCLUDING
GALENA...WHITES...THOMAS...JONES...AND EAGLE VALLEY CREEKS. MANY
CREEK AND STREAMS SHOULD EXCEED THEIR BANKS BY LATE MORNING OR
EARLY THIS AFTERNOON.
* HEAVY RAIN WILL ALSO LEAD TO FLOODING IN THE POORLY DRAINED URBAN
AREAS OF RENO...SPARKS...CARSON CITY...MINDEN AND GARDNERVILLE.
MOTORISTS SHOULD SLOW DOWN WHEN ENCOUNTERING HEAVY RAIN TO
PREVENT HYDROPLANING.
* IN DOUGLAS COUNTY...HEAVY RAIN ON THE RAY MAY BURN SCAR MAY
PRODUCE A DEBRIS FLOW ACROSS HIGHWAY 395.
* A RIVER FLOOD WARNING IS ALSO IN EFFECT FOR THE STEAMBOAT CREEK
AND THE TRUCKEE RIVER THROUGH RENO AND SPARKS.
A FLOOD WARNING MEANS THAT FLOODING IS IMMINENT OR HAS BEEN REPORTED.
STREAM RISES WILL BE SLOW AND FLASH FLOODING IS NOT EXPECTED.
HOWEVER...ALL INTERESTED PARTIES SHOULD TAKE NECESSARY PRECAUTIONS
IMMEDIATELY.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
EXCESSIVE RUNOFF FROM HEAVY RAINFALL WILL CAUSE FLOODING OF SMALL
CREEKS AND STREAMS...HIGHWAYS AND UNDERPASSES. ADDITIONALLY...COUNTRY
ROADS AND FARMLANDS ALONG THE BANKS OF CREEKS...STREAMS AND OTHER LOW
LYING AREAS ARE SUBJECT TO FLOODING.
DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE
ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS
SAFELY. MOVE TO HIGHER GROUND.
&&
LAT...LON 3979 11999 3974 11958 3930 11956 3924 11971
3919 11965 3919 11955 3914 11957 3913 11955
3869 11953 3901 12000
$$
BRONG3 follow-up statements
896
WGUS85 KREV 021830
FLSREV
FLOOD STATEMENT
NATIONAL WEATHER SERVICE RENO NV
1030 AM PST SUN DEC 2 2012
NVC005-029-031-510-030215-
/O.CON.KREV.FA.W.0002.000000T0000Z-121203T0215Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
STOREY NV-DOUGLAS NV-WASHOE NV-CARSON CITY NV-
1030 AM PST SUN DEC 2 2012
...THE FLOOD WARNING REMAINS IN EFFECT UNTIL 615 PM PST SUNDAY FOR
URBAN AREAS AND SMALL STREAMS IN CARSON CITY...SOUTHWESTERN WASHOE...
WESTERN DOUGLAS AND WESTERN STOREY COUNTIES...
AT 1021 AM PST AN AREA OF HEAVY RAIN CONTINUES TO IMPACT FAR WESTERN
NEVADA THIS MORNING. RAINFALL TOTALS SO FAR TODAY ARE BETWEEN 0.50
TO 1 INCH ON VALLEY FLOORS AND NEAR 2 INCHES IN FOOTHILL LOCATIONS
WEST OF HIGHWAY 395. RAIN SHOULD BEGIN TO DECREASE AROUND 12 PM.
* CREEKS AND STREAMS WILL CONTINUE TO RISE THROUGH THIS
MORNING...INCLUDING GALENA...WHITES...THOMAS...JONES...AND EAGLE
VALLEY CREEKS. CREEKS AND STREAMS SHOULD EXCEED THEIR BANKS BY
LATE MORNING THEN BEING TO RECEDE THIS AFTERNOON. SPOTTERS HAVE
REPORTED WATER COVERING ROADS ON THE EAST SIDE OF WASHOE VALLEY.
* HEAVY RAIN WILL LEAD TO FLOODING IN THE POORLY DRAINED URBAN
AREAS OF RENO...SPARKS...CARSON CITY...MINDEN AND GARDNERVILLE.
MOTORISTS SHOULD SLOW DOWN WHEN ENCOUNTERING HEAVY RAIN TO
PREVENT HYDROPLANING.
* IN DOUGLAS COUNTY...HEAVY RAIN ON THE RAY MAY BURN SCAR MAY
PRODUCE A DEBRIS FLOW ACROSS HIGHWAY 395.
* A RIVER FLOOD WARNING IS ALSO IN EFFECT FOR THE STEAMBOAT CREEK
AND THE TRUCKEE RIVER ALONG THE EAST SIDE OF THE TRUCKEE MEADOWS.
A FLOOD WARNING MEANS THAT FLOODING IS IMMINENT OR HAS BEEN REPORTED.
STREAM RISES WILL BE SLOW AND FLASH FLOODING IS NOT EXPECTED.
HOWEVER...ALL INTERESTED PARTIES SHOULD TAKE NECESSARY PRECAUTIONS
IMMEDIATELY.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
EXCESSIVE RUNOFF FROM HEAVY RAINFALL WILL CAUSE FLOODING OF SMALL
CREEKS AND STREAMS...HIGHWAYS AND UNDERPASSES. ADDITIONALLY...COUNTRY
ROADS AND FARMLANDS ALONG THE BANKS OF CREEKS...STREAMS AND OTHER LOW
LYING AREAS ARE SUBJECT TO FLOODING.
DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE
ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS
SAFELY. MOVE TO HIGHER GROUND.
&&
LAT...LON 3979 11999 3974 11958 3930 11956 3924 11971
3919 11965 3919 11955 3914 11957 3913 11955
3869 11953 3901 12000
$$
BRONG423
WGUS85 KREV 022149
FLSREV
FLOOD STATEMENT
NATIONAL WEATHER SERVICE RENO NV
149 PM PST SUN DEC 2 2012
NVC029-031-022153-
/O.CAN.KREV.FA.W.0002.000000T0000Z-121203T0215Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
STOREY NV-WASHOE NV-
149 PM PST SUN DEC 2 2012
...THE FLOOD WARNING HAS BEEN CANCELLED FOR URBAN AREAS AND SMALL
STREAMS IN SOUTHWESTERN WASHOE AND WESTERN STOREY COUNTIES...
CREEKS AND STREAMS HAVE CRESTED ACROSS WASHOE COUNTY. THE TRUCKEE
RIVER THROUGH RENO-SPARKS WILL CREST THIS EVENING BUT REMAIN BELOW
FLOOD STAGE.
LAT...LON 3914 11994 3924 11971 3919 11965 3919 11956
3909 11955 3878 11954 3869 11953 3901 11997
$$
NVC005-510-030215-
/O.CON.KREV.FA.W.0002.000000T0000Z-121203T0215Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
DOUGLAS NV-CARSON CITY NV-
149 PM PST SUN DEC 2 2012
...THE FLOOD WARNING REMAINS IN EFFECT UNTIL 615 PM PST FOR URBAN
AREAS AND SMALL STREAMS IN CARSON CITY AND WESTERN DOUGLAS
COUNTIES...
AT 143 PM PST CREEKS AND STREAMS CONTINUE TO RISE IN CARSON CITY AND
DOUGLAS COUNTIES. THIS CREEKS WILL CREST THIS AFTERNOON THEN RAPIDLY
FALL BY THIS EVENING.
* EAGLE VALLEY CREEK IN CARSON CITY WENT ABOVE FLOOD STAGE JUST
BEFORE 1 PM THIS AFTERNOON. THIS CREEK WILL CREST IN THE NEXT
HOUR...THEN RAPIDLY RECEDE THROUGH THIS AFTERNOON.
A FLOOD WARNING MEANS THAT FLOODING IS IMMINENT OR HAS BEEN REPORTED.
STREAM RISES WILL BE SLOW AND FLASH FLOODING IS NOT EXPECTED.
HOWEVER...ALL INTERESTED PARTIES SHOULD TAKE NECESSARY PRECAUTIONS
IMMEDIATELY.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE
ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS
SAFELY. MOVE TO HIGHER GROUND.
&&
LAT...LON 3914 11994 3924 11971 3919 11965 3919 11956
3909 11955 3878 11954 3869 11953 3901 11997
$$
BRONG555
WGUS85 KREV 022235
FLSREV
FLOOD STATEMENT
NATIONAL WEATHER SERVICE RENO NV
235 PM PST SUN DEC 2 2012
NVC005-510-022240-
/O.CAN.KREV.FA.W.0002.000000T0000Z-121203T0215Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
DOUGLAS NV-CARSON CITY NV-
235 PM PST SUN DEC 2 2012
...THE FLOOD WARNING HAS BEEN CANCELLED FOR URBAN AREAS AND SMALL
STREAMS IN CARSON CITY AND WESTERN DOUGLAS COUNTIES...
CREEKS AND STREAMS IN CARSON CITY AND DOUGLAS COUNTIES WILL CONTINUE
TO RECEDE THIS AFTERNOON. HEAVY RAIN HAS MOVED OUT OF THE AREA AND
THE THREAT FOR FLOODING IS OVER.
LAT...LON 3914 11994 3924 11971 3919 11965 3919 11956
3909 11955 3878 11954 3869 11953 3901 11997
$$
BRONGWhat forecasters said that day
The local office's own words before this areal flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Reno, NV wrote its last area forecast discussion before this areal flood warning went out at Dec 2, 3:15 AM PST, 5 hours 4 minutes earlier.
Area forecast discussion, Dec 2, 3:15 AM PST, 5 hours 4 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE RENO NV
315 AM PST SUN DEC 2 2012
.SHORT TERM...
...VERY STRONG AND DAMAGING WINDS THIS MORNING...
...HEAVY RAINFALL WITH FLOODING EXPECTED TODAY...
MAJOR STORM CONTINUES TO BEAR DOWN ON NORTHERN CALIFORNIA AND
NORTHERN NEVADA TODAY, WITH STRONG, DAMAGING WINDS AND HEAVY
PRECIPITATION. DEEP PLUME OF SUBTROPICAL MOISTURE, OR "ATMOSPHERIC
RIVER" IS POINTED DIRECTLY AT THE SIERRA TODAY, WITH OVER 1.5"
PRECIPITABLE WATER. SNOW LEVELS HAVE ALREADY RISEN TO NEAR OR ABOVE
9000 FEET, WITH THE HEAVIEST PRECIPITATION WELL ON ITS WAY.
RAINFALL RATES ARE STARTING TO PICK UP IN THE SIERRA NORTH OF TAHOE,
WITH RATES UP TO 0.25"/HR. DURING THE PEAK OF THE PRECIPITATION
EVENT, WE WILL LIKELY SEE RAINFALL RATES EXCEEDING 0.5"/HR IN THE
SIERRA FOR UP TO 12 HOURS OR MORE, LEADING TO FLOODING OF SOME
RIVERS AND STREAMS. SEE HYDROLOGY SECTION BELOW FOR ADDITIONAL
DETAILS ON FLOODING CONCERNS.
AN EXTREMELY POWERFUL WIND EVENT IS ONGOING ACROSS THE REGION AT
THIS TIME, AND WILL CONTINUE INTO THIS MORNING. A VERY STRONG LOW
LEVEL JET IS MOVING ACROSS NORTHERN CA AND INTO SOUTHERN OREGON,
WITH OVER 90KTS AT 700MB. MODELS CONTINUE TO SHOW AN IMPRESSIVE
DOWNSLOPE WIND SIGNATURE THIS MORNING, FOCUSED ALONG THE EASTERN
SIERRA AND EASTERN SIERRA FRONT FROM SUSANVILLE SOUTHWARD TO MAMMOTH
LAKES, INCLUDING RENO-SPARKS-CARSON CITY-MINDEN.
WIDESPREAD GUSTS TO 70 MPH ARE EXPECTED, WITH WIND PRONE AREAS ALONG
HIGHWAY 395 REACHING UP TO 90 MPH. SIERRA RIDGE WINDS WILL REACH UP
TO 140 MPH. HIGH WIND WARNINGS REMAIN IN EFFECT FOR RENO-TAHOE
NORTHWARD UNTIL 10 AM TODAY. SPILLOVER INTO THE RENO-CARSON AREA
WILL DAMPEN THE STRONGEST WINDS LATE THIS MORNING, WITH HIGH WINDS
PUSHING FURTHER EAST TOWARD FERNLEY-SILVER SPRINGS-FALLON THIS
AFTERNOON. HIGH WIND WARNINGS REMAIN IN EFFECT FOR AREAS EAST OF
RENO-CARSON CITY-MINDEN THROUGH 4 PM THIS AFTERNOON.
WINDS OF THIS MAGNITUDE ARE SIGNIFICANT. DAMAGE TO TREES, POWER
LINES, VEHICLES AND PROPERTY WILL BE POSSIBLE. WE HAVE ALREADY
RECEIVED REPORTS OF DOWNED POWERLINES ON HWY 88 SOUTH OF
GARDNERVILLE...WE ARE SURE TO GET MORE REPORTS LATER THIS MORNING.
WITH THE WETTING RAINS THE PREVIOUS STORM, TREES COULD POTENTIALLY
BE UPROOTED WITH THESE STRONG WINDS. BOATING ON LAKE TAHOE AND
PYRAMID LAKE IS STRONGLY DISCOURAGED, AS WAVE HEIGHTS WILL LIKELY BE
NEARLY 6 FEET OR MORE.
SNOW LEVELS WILL DROP TO NEAR 7000 FEET LATE THIS AFTERNOON, AS THE
COLD FRONT PUSHES THROUGH THE AREA. THIS WILL LEAD TO HEAVY SNOW
ACCUMULATIONS IN THE HIGHEST ELEVATIONS AROUND LAKE TAHOE AND INTO
MONO COUNTY. AT PASS LEVEL, BETWEEN 7000-8000 FEET, WE CAN GENERALLY
EXPECT 3 TO 6 INCHES OR SO. BUT FOR ELEVATIONS ABOVE 8000 FEET,
INCLUDING MOUNT ROSE SUMMIT, WE COULD SEE UP TO 2 FEET OF SNOW OR
MORE, AS THE LAST OF THE HEAVY PRECIPITATION WILL STILL BE ONGOING
WHEN THE SNOW LEVELS BEGIN TO DROP. NO WINTER WEATHER ADVISORIES
WILL BE ISSUED FOR THE SIERRA AT THIS TIME, SINCE MOST PASSES ARE
BELOW THE 8000 FOOT LEVEL.
WEATHER BEGINS TO CALM DOWN TONIGHT AND INTO MONDAY, AS RIDGING
ALOFT BUILDS INTO CA/NV. A FEW SHOWERS ARE POSSIBLE IN THE SIERRA
TONIGHT, WITH ANOTHER INCH OR TWO OF ACCUMULATIONS ABOVE 7000 FEET.
ANOTHER STORM IS EXPECTED TO MOVE INTO NORTHERN CA STARTING MONDAY
NIGHT INTO TUESDAY, ALTHOUGH THIS STORM LOOKS MUCH LESS POTENT THAN
THE CURRENT ONE. HOON
&&
.HYDROLOGY...
NO SIGNIFICANT CHANGE TO THE RIVER FORECASTS SINCE YESTERDAY.
MAIN POINTS FOR TODAY...
* HEAVY RAIN WITH HIGH SNOW LEVELS.
* FLOOD WARNING FOR THE SUSAN AND TRUCKEE RIVERS.
MAJOR FLOODING ALONG THE TRUCKEE RIVER NEAR TRUCKEE.
MODERATE FLOODING FOR THE TRUCKEE AT VISTA AND STEAMBOAT CREEKS.
MINOR FLOODING FOR THE TRUCKEE RIVER AT RENO.
MINOR TO MODERATE FLOODING FOR THE SUSAN RIVER AT SUSANVILLE.
* FLOODING OF SMALL CREEKS AND STREAMS ALONG AND WEST OF HIGHWAY 395.
* ROCK AND MUD SLIDES NEAR STEEP TERRAIN AND BURN SCARS.
FLOOD WARNINGS REMAIN IN EFFECT FOR THE TRUCKEE AND SUSAN RIVERS.
THE MOST SERIOUS FLOODING WILL OCCUR ALONG THE TRUCKEE RIVER AT
TRUCKEE. THE TRUCKEE RIVER AND STEAMBOAT CREEKS ON THE EAST SIDE OF
RENO-SPARKS ARE THE BIGGEST FLOOD CONCERNS IN WESTERN NEVADA. SEE
THE LATEST FLOOD WARNINGS AND STATEMENTS FOR MORE SPECIFIC DETAILS.
RAIN IS MOVING INTO THE SIERRA...NORTHEAST CALIFORNIA AND FAR
WESTERN NEVADA NOW. THE HEAVIEST RAIN REMAINS TO THE WEST OF THE
AREA OVER NORTHERN CALIFORNIA...BUT WILL BE MOVING INTO THE REGION
THIS MORNING. HEAVIEST PRECIPITATION WILL OCCUR IN THE SIERRA
THROUGH ROUGHLY 2 PM WHILE IN THE RENO-CARSON CITY AREA THE HEAVIEST
PRECIPITATION WILL OCCUR FROM JUST AFTER DAYBREAK TO ABOUT 3 PM.
TOTAL RAINFALL AMOUNTS THROUGH SUNDAY ARE AS FOLLOWS...
* LAKE TAHOE BASIN TO WESTERN LASSEN COUNTY...3 TO 5 INCHES WITH
UP TO 8 INCHES POSSIBLE ALONG AND WEST OF HIGHWAY 89.
* HIGHWAY 395 FROM LASSEN COUNTY TO RENO-CARSON CITY AND NORTHERN
MONO COUNTY...1 TO 2 INCHES ON VALLEY FLOORS WITH 2 TO 4 INCHES
IN THE FOOTHILLS WEST OF HIGHWAY 395.
* THE NEVADA BASIN AND RANGE...INCLUDING LYON...PERSHING AND
CHURCHILL COUNTIES...UP TO 1 INCH.
SNOW LEVELS ARE NEAR 9000 FEET BASED ON PROFILER DATA OVER
CALIFORNIA AND MOUNTAIN TOP OBSERVATIONS IN THE SIERRA. THESE SNOW
LEVELS ARE LIKELY TO CLIMB TO BETWEEN 9000 AND 10000 FEET FOR A
DECENT PORTION OF THE STORM. THE ONLY EXCEPTION WILL BE NEAR THE
SIERRA CREST WHERE VERY HEAVY PRECIPITATION CAN DRAG SNOW LEVELS
DOWN 500-1000 FEET.
WITH THE RISING SNOW LEVELS...SNOW THAT ACCUMULATED ABOVE 7000 FEET
FRIDAY WILL BEGIN TO MELT AS WELL. THIS WILL ADD TO RUNOFF POTENTIAL
THIS MORNING INTO THE EARLY AFTERNOON...BUT COULD DELAY THE TIMING
OF THE PEAK FLOWS FARTHER DOWNSTREAM ON THE TRUCKEE BY AND HOUR OR
TWO FROM PREVIOUS FORECASTS. HYDROLOGISTS AT CNRFC IN SACRAMENTO
ESTIMATE THE SNOW MELT COULD ADD APPROXIMATELY 10-15% TO FLOWS FOR
THE TRUCKEE. SNOW LEVELS WILL QUICKLY DROP ONCE THE FRONT ARRIVES
LATE SUNDAY AFTERNOON...WHICH WILL GREATLY REDUCE RUNOFF AND THE
POTENTIAL FOR ADDITIONAL FLOODING. PRECIPITATION WILL TAPER TO
ISOLATED OR SCATTERED SHOWERS MAINLY NEAR THE SIERRA BY EARLY
EVENING...WITH DRY CONDITIONS EXPECTED OVERNIGHT THROUGH MONDAY.
ABOVE THE SNOW LEVEL...NEAR 2 FEET OF HEAVY WET SNOW SHOULD
ACCUMULATE AT THE HIGHEST ELEVATIONS...WITH LESS THAN A FOOT NEAR
THE PASS LEVELS LATER THIS AFTERNOON. BRONG/MLF/HOON
&&
.LONG TERM...TUESDAY THROUGH SATURDAY...
MODELS REMAIN FAIRLY CONSISTENT WITH PUSHING NEXT SHORT WAVE INTO
AND THROUGH THE REGION DURING THE TUESDAY/WEDNESDAY TIME FRAME.
TIMING IS MUCH BETTER BETWEEN THE OPERATIONAL MODELS NOW. SINCE THE
TREND IS HOLDING HAVE BUMPED UP POPS A BIT MORE FOR THE TUESDAY TIME
FRAME...ESPECIALLY OVER THE NW PORTIONS OF THE FORECAST AREA.
MAIN JET REMAINS OVER THE FAR NORTHERN PART OF THE FORECAST AREA
THROUGH WEDNESDAY ALTHOUGH THE NAM IS TRYING TO PULL THE JET A BIT
FARTHER SOUTH THAN THE ECMWF AND GFS. IF THIS WERE TO VERIFY SNOW
LEVELS WOULD BE A LITTLE LOWER...BUT FOR NOW WILL LEAVE SNOW LEVELS
FAIRLY HIGH OVER THE REGION AND SEE HOW SUBSEQUENT MODEL RUNS HANDLE
THIS. QPF IS NOT AS HIGH WITH THIS WAVE AS THE ONE GOING THROUGH THE
REGION NOW...BUT THERE WILL BE A DECENT MOISTURE TAP WITH THIS WAVE.
DYNAMICS ARE NOT QUITE AS STRONG...BUT IF THE JET CREEPS FARTHER
SOUTH THEN UPPER DIVERGENCE WILL BE MAXIMIZED. HAVE MAINTAINED
STRONGER WINDS AHEAD OF THIS WAVE AS WELL FOR TUESDAY AFTN/EVNG. BUT
WE MAY NEED TO BUMP THOSE A BIT MORE.
WITH PASSAGE OF THE WAVE WEDNESDAY WE WILL SEE SOME LINGERING PCPN
THROUGH THE DAY...THEN DRYING BY WED NIGHT INTO THURSDAY. MODELS
DIFFER SLIGHTLY ON EVOLUTION OF THE LONG WAVE PATTERN A BIT AFTER
THURSDAY...BUT MOST ARE NOW DIGGING A TROF INTO THE INTERMOUNTAIN
WEST WITH A RIDGE OFF SHORE. THE PLACEMENT OF THESE FEATURES VARIES
FROM MODEL TO MODEL BUT THERE IS ENOUGH AGREEMENT OVERALL TO START
LOWERING TEMPS A FEW DEGREES BY FRIDAY INTO SATURDAY. DF/MLF
&&
.AVIATION...
PRECIPITATION IS INCREASING ACROSS THE SIERRA AND BEGINNING TO SPILL
INTO THE FAR WESTERN PORTIONS OF NV AS WELL EARLY THIS MORNING. PEAK
TIME FOR PCPN INTO WRN NV SHOULD BE AFTER DAWN THROUGH ABOUT 1 PM.
CIGS/VSBYS IN THE SIERRA VALLEYS THIS MORNING SHOULD DROP TO MVFR
WITH OCCASIONAL IFR VSBYS IN THE HEAVIER PERIODS OF RAIN. SNOW
LEVELS ARE INCREASING SO ICING SHOULD BE CONFINED ABOVE 9000 FT MSL
FOR MOST OF THE DAY. WHILE LARGELY VFR CONDITIONS FOR AREAS EAST OF
THE SIERRA ARE LIKELY TODAY...IN THE IMMEDIATE LEE OF THE SIERRA
DURING THE HEAVIER RAINS TODAY THERE COULD BE PERIODS OF MVFR
CIGS/VSBYS. BY LATE AFTERNOON INTO THE EARLY EVENING SNOW LEVELS
WILL BEGIN TO DROP WITH A BRIEF PERIOD OF MIXED RAIN AND SNOW AT
KTRK AND KTVL. AT KMMH THIS MIX WILL LAST A BIT LONGER DUE TO ITS
HIGHER ELEVATION AND MAY CHANGE TO ALL SNOW BEFORE THE PCPN ENDS
AFTER 3/04Z.
STRONG GUSTY WINDS WILL CONTINUE THROUGH MUCH OF THE DAY AS WELL.
RIDGE TOP WIND GUSTS IN THE 100-120 KT RANGE WILL BE COMMON OVER THE
SIERRA THROUGH THE EARLY AFTERNOON BEFORE BEGINNING TO DECREASE. SFC
GUSTS IN THE SIERRA OF 30-40 KT WILL BE COMMON THIS MORNING BEFORE
DECREASING. IN THE LEE OF THE SIERRA A STRONG DOWNSLOPE SIGNAL IS
PRESENT. SO EVEN WITH PCPN FALLING BY MORNING GUSTS COULD REACH
40-50 KT WITH MORE WIND PRONE LOCATIONS RECEIVING GUSTS CLOSER TO 70
KT. THESE WINDS WILL BEGIN TO DECREASE IN THE AFTERNOON...AND THE
STRONGER WINDS WILL ALSO BEGIN TO SHIFT A BIT FARTHER EAST ALONG THE
HIGHWAY 95 CORRIDOR. UNTIL SFC WINDS SHIFT TO A MORE WESTERLY
DIRECTION LATER TODAY WILL CONTINUE TO INCLUDE LLWS IN THE TERMINAL
FORECASTS. TURBULENCE IS LIKELY TO WELL ABOVE THE RIDGE TOPS AS WELL
FOR THE BULK OF THE DAY ITO THE EARLY EVENING.
AVIATION WEATHER WILL IMPROVE LATE TONIGHT AND INTO MONDAY AS THE
STORM MOVES WELL EAST. SOME LINGERING SHOWERS ARE POSSIBLE INT HE
SIERRA LATE TONIGHT...BUT THEN DRY WITH LESS WIND FOR MONDAY. MLF
&&
.REV WATCHES/WARNINGS/ADVISORIES...
NV...HIGH WIND WARNING UNTIL 10 AM PST THIS MORNING NVZ005.
HIGH WIND WARNING UNTIL 10 AM PST THIS MORNING NVZ002.
FLOOD WATCH THROUGH THIS AFTERNOON NVZ002-003.
HIGH WIND WARNING UNTIL 4 PM PST THIS AFTERNOON NVZ001-004.
HIGH WIND WARNING UNTIL 10 AM PST THIS MORNING NVZ003.
CA...HIGH WIND WARNING UNTIL 10 AM PST THIS MORNING CAZ070-071.
FLOOD WATCH UNTIL 2 PM PST THIS AFTERNOON CAZ071.
HIGH WIND WARNING UNTIL 4 PM PST THIS AFTERNOON CAZ073.
FLOOD WATCH THROUGH THIS AFTERNOON CAZ073.
HIGH WIND WARNING UNTIL 10 AM PST THIS MORNING CAZ072.
FLOOD WATCH THROUGH THIS AFTERNOON CAZ072.
&&
FOR MORE INFORMATION FROM THE NATIONAL WEATHER SERVICE VISIT...
HTTP://WEATHER.GOV/RENO (ALL LOWER CASE)Hazardous weather outlook, Dec 2, 6:26 AM PST, 1 hour 53 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE RENO NV 626 AM PST SUN DEC 2 2012 CAZ070>073-NVZ001>005-030600- SURPRISE VALLEY CALIFORNIA-LASSEN-EASTERN PLUMAS- EASTERN SIERRA COUNTIES-GREATER LAKE TAHOE AREA-MONO- MINERAL AND SOUTHERN LYON COUNTIES-GREATER RENO-CARSON CITY- MINDEN AREA-WESTERN NEVADA BASIN AND RANGE INCLUDING PYRAMID LAKE- NORTHERN WASHOE COUNTY- 626 AM PST SUN DEC 2 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE EASTERN SIERRA... NORTHEAST CALIFORNIA AND WESTERN NEVADA. .DAY ONE...TODAY AND TONIGHT A POWERFUL WINTER STORM WILL CONTINUE TO AFFECT THE REGION TODAY AND TONIGHT. HEAVY PRECIPITATION WILL CONTINUE IN THE SIERRA AND WILL SPREAD INTO WESTERN NEVADA TODAY. DUE TO THE SATURATED SOILS AND THE HEAVY RAINFALL THAT HAS OCCURRED...FLOODING IS FORECAST FOR LOCATIONS ACROSS THE REGION TODAY INTO MONDAY. PLEASE REFER TO THE FLOOD WARNINGS THAT HAVE BEEN ISSUED FOR INFORMATION ON THE EXPECTED IMPACTS OF THE FLOODING. STRONG DAMAGING WINDS WILL CONTINUE THROUGH THIS AFTERNOON ACROSS THE EASTERN SIERRA AND WESTERN NEVADA. PLEASE REFER TO THE HIGH WIND WARNINGS FOR INFORMATION ON THE STRONG DAMAGING WINDS EXPECTED TODAY. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY PRECIPITATION WILL MOVE EAST OF THE REGION ON MONDAY. ANOTHER... WEAKER...SYSTEM WILL MOVE INTO THE REGION TUESDAY INTO WEDNESDAY BRINGING ANOTHER CHANCE OF PRECIPITATION. .SPOTTER INFORMATION STATEMENT... SKYWARN SPOTTER ACTIVATION IS NOT ANTICIPATED AT THIS TIME. HOWEVER AS THIS MAJOR SYSTEM MOVES THROUGH THE REGION...WEATHER SPOTTERS ARE REQUESTED TO REPORT SNOWFALL...PRECIPITATION...STRONG WINDS AND ANY FLOODING TO THE NATIONAL WEATHER SERVICE. FOR MORE INFORMATION FROM THE NATIONAL WEATHER SERVICE VISIT... HTTP://FORECAST.WEATHER.GOV/HAZARDS/REV (ALL LOWER CASE)
In the hours before
Local storm report, Dec 2, 6:56 AM PST, 1 hour 23 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE RENO NV
656 AM PST SUN DEC 02 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1204 AM NON-TSTM WND GST 5 WSW GARDNERVILLE 38.91N 119.83W
12/02/2012 M70.00 MPH DOUGLAS NV TRAINED SPOTTER
1209 AM NON-TSTM WND GST 5 SSW RENO 39.43N 119.80W
12/02/2012 M66.00 MPH WASHOE NV PUBLIC
A WIND GUST OF 66 MPH WAS RECORDED IN SOUTHWEST RENO.
1255 AM NON-TSTM WND GST 5 SE TRUCKEE 39.28N 120.14W
12/02/2012 M59.00 MPH PLACER CA AWOS
THE WIND SENSOR AT THE TRUCKEE-TAHOE AIRPORT RECORDED A
WIND GUST OF 59 MPH.
0107 AM NON-TSTM WND GST 4 SSW RENO 39.49N 119.85W
12/02/2012 M63.00 MPH WASHOE NV PUBLIC
A WIND GUST OF 63 MPH WAS RECORDED IN SOUTHWEST RENO.
0115 AM NON-TSTM WND GST STEAD 39.64N 119.88W
12/02/2012 M69.00 MPH WASHOE NV AWOS
A WIND GUST OF 69 MPH WAS RECORDED AT THE STEAD AIRPORT
NORTH OF RENO.
0120 AM NON-TSTM WND GST 6 SSW RENO 39.42N 119.80W
12/02/2012 M70.00 MPH WASHOE NV PUBLIC
A WIND GUST OF 70 MPH WAS RECORDED AT THE WOLF RUN GOLF
COURSE IN SOUTHWEST RENO.
0203 AM NON-TSTM WND GST S LEE VINING 37.96N 119.12W
12/02/2012 M60.00 MPH MONO CA PUBLIC
A WIND GUST OF 60 MPH WAS RECORDED NEAR LEE VINING.
0211 AM NON-TSTM WND GST 3 N DOYLE 40.06N 120.09W
12/02/2012 M70.00 MPH LASSEN CA MESONET
A RAWS SENSOR NEAR DOYLE RECORDED A WIND GUST OF 70 MPH.
0212 AM NON-TSTM WND DMG 5 S GARDNERVILLE 38.87N 119.74W
12/02/2012 DOUGLAS NV DEPT OF HIGHWAYS
POWER LINES DOWNED ON DRIVING LANES OF HIGHWAY 88 SOUTH
OF GARDNERNVILL.
0213 AM NON-TSTM WND GST 3 ESE DAVIS CREEK 39.29N 119.78W
12/02/2012 E66.00 MPH WASHOE NV PUBLIC
A WIND GUST OF 66 MPH WAS RECORDED IN WASHOE VALLEY.
0239 AM NON-TSTM WND GST 3 E LAKE CITY 41.64N 120.16W
12/02/2012 M90.00 MPH MODOC CA MESONET
SURPRISE VALLEY RAWS
0243 AM NON-TSTM WND GST 11 SE DOG VALLEY 39.83N 119.64W
12/02/2012 M60.00 MPH WASHOE NV PUBLIC
WIND GUST OF 60 MPH.
0249 AM NON-TSTM WND GST 4 WNW BRIDGEPORT 38.27N 119.29W
12/02/2012 M62.00 MPH MONO CA MESONET
THE BRIDGEPORT RAWS RECORDED A WIND GUST OF 62 MPH.
0250 AM NON-TSTM WND GST 4 NE MOUNT ROSE SKI ARE 39.38N 119.83W
12/02/2012 M81.00 MPH WASHOE NV MESONET
THE GALENA RAWS RECORDED A WIND GUST OF 81 MPH.
0348 AM NON-TSTM WND GST 3 E COLEVILLE 38.57N 119.46W
12/02/2012 M75.00 MPH MONO CA MESONET
THE WALKER RAWS RECORDED A WIND GUST OF 75 MPH.
0400 AM NON-TSTM WND GST 5 N RENO 39.61N 119.82W
12/02/2012 M69.00 MPH WASHOE NV OFFICIAL NWS OBS
NATIONAL WEATHER SERVICE OFFICE
0424 AM NON-TSTM WND GST 4 NNW VIRGINIA CITY 39.37N 119.67W
12/02/2012 M71.00 MPH STOREY NV DEPT OF HIGHWAYS
THE WIND SENSOR AT FIVE MILE FLAT RECORDED A WIND GUST OF
71 MPH.
0447 AM NON-TSTM WND GST 11 SW JUNE LAKE 39.26N 118.94W
12/02/2012 M60.00 MPH CHURCHILL NV MESONET
THE DEAD CAMEL RAWS RECORDED A WIND GUST OF 60 MPH.
0530 AM NON-TSTM WND GST 5 SSE SIERRAVILLE 39.53N 120.33W
12/02/2012 M63.00 MPH SIERRA CA MESONET
THE RICE CANYON RAWS RECORDED A WIND GUST OF 63 MPH.
0635 AM NON-TSTM WND GST STEAD 39.64N 119.88W
12/02/2012 M58.00 MPH WASHOE NV AWOS
MEASURED AT RENO-STEAD AIRPORT.
&&
O'HARAThe office that day
Everything else NWS Reno, NV issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Dec 2, 9:00 AM PST | Winter Storm Warning | REV | Douglas, Washoe | 10 hr |
Nearby
Areal Flood Warnings in Nevada, 2012Every areal flood warning in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.